Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 27, 1998, 2:52 AM EST for Leon County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1998, 2:52 AM EST (07:52 UTC)
- Expired
- Feb 27, 1998, 3:30 AM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WUUS1 KTLH 270753 RRA SVRTLH FLC073-270830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 252 AM EST FRI FEB 27 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...LEON COUNTY AT 250 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO THE EXTREME SOUTHWESTERN PORTION OF LEON COUNTY. THIS STORM IS MOVING NORTHEAST AT 40 TO 50 MPH AND IS MOVING TOWARDS BLOXHAM AND TALLAHASSEE. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND WIND GUSTS OF AROUND 60 MPH AS IT MOVES THROUGH THE COUNTY. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 8:50 PM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Feb 26, 8:50 PM EST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 PM EST THU FEB 26 1998 H2O VAPOR LOOP SHOWING S/W LIFTING UP THRU THE LOWER MS RIVER VALLEY. ENERGY FROM THIS FEATURE WILL BE DISTANCING ITSELF FROM THE LINE OF CONVECTION TO OUR WEST AS WE PROGRESS THRU THE EVENING. 00Z TLH SOUNDING SHOWING SOME FAIRLY STABLE AIR ACROSS THE AREA. WITH THIS IN MIND...CONTINUE TO THINK THE LINE OF STORMS WILL WEAKEN AS IT WORKS EAST INTO THE AREA...FAMOUS LAST WORDS. LOWER LVL WIND FIELDS STILL IMPRESSIVE WITH SOME MESO NOTED OVER THE GULF. MAIN THREAT WILL BE SE AL AND THE PH. WILL INCRS POPS A BIT IN THE WESTERN BIG BEND. EVEN IF LINE DIMINISHES AS EXPECTED...SHOULD STILL BE THE LIKELIHOOD OF RAIN MOVING IN OVER THE WEST...LITTLE LOWER IN THE EAST. TIME TO GO WATCH THE RADAR. 10
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:47 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.